Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
Question: Sore breats for weeks- not cyclic!
|tryingagain - Tue Nov 03, 2009 4:51 pm|
I am a 32 year old woman, and until 6 months ago was on the Depo Provera (12yrs). I switched to the Mirena seamlessly, but I have read Mirena forums indicating breats soreness as a possibly side effect.
My breasts have been sore several weeks now, with the tenderness centered on the nipples and surrounding tissue. Both breasts are sore, and I haven't noticed any lumps during self exams. I don't know if this could be cyclic hormonal changes (haven't had my period since I started Depo), but I wanted to know if this is something normal, unusual, worrisome, etc., .... and if it is normal how long is it likely to last? At what point should I be worried and see a doctor?
|tryingagain - Tue Nov 10, 2009 11:51 am|
I apologize- my fingers kept hitting the "T" before the "S" in "breast". It's not unawareness of how to spell it! :)
|Debbie Miller, RN - Wed Nov 11, 2009 12:38 pm|
Most breast tenderness like you describe is hormonally caused and I suspect it is an adjustment to the hormone alteration. Most likely it will resolve but each woman's reaction is different so I can't say when you could expect that. If it is just too painful for you to handle while you wait it out, please see your doctor. But, realize, this is not a serious concern. Women always worry about breast cancer but this pain is not a typical symptom for that.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.